What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 6, 7:44 AM CST, 2 hours 43 minutes earlier. Its key messages:
- * Strong to severe storms possible Today and Saturday. * 1.5 to 2 inches of rainfall is expected through the weekend.
Area forecast discussion, Jun 6, 7:44 AM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
944 AM EDT Fri Jun 6 2025
.KEY MESSAGES...
* Strong to severe storms possible Today and Saturday.
* 1.5 to 2 inches of rainfall is expected through the weekend.
&&
.UPDATE...
Issued at 944 AM EDT Fri Jun 6 2025
Taking a look at recent ACARS soundings, there is a about 500J/kg of
SBCAPE already along the Ohio River. With some CAPE already present
and the stationary front north of the Ohio River, isolated showers
and storms have already developed over the region. These showers
remain low topped right now as there is still a little ML CIN to
overcome as we continue to warm. Over the next few hours,
temperatures will warm and instability will increase. Peak
instability in the afternoon will be 1800J/kg over southern Indiana
and increasing towards southern Kentucky to 2800+J/kg. A weak 25kt
LLJ will move over central and southern Kentucky in the afternoon
(associated with the MCS) which will help to increase low level
shear, however the deep layer shear remains weak. There may be
enough shear to help maintain a few strong storms, especially over
the southwestern portion of the region. There is higher confidence
in storms over the southwestern portion of the region and lower
confidence over the eastern areas. Storms along the stationary
boundary in southern Indiana will also have a potential for better
forcing or weak organization to support stronger storms.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 410 AM EDT Fri Jun 6 2025
Today, the overall pattern remains about the same. In the upper
levels, zonal flow continues, and at the surface, the pesky slow
moving southwest to northeast oriented front sits over southern
Indiana and western Kentucky. Along this front is where most of
yesterday's shower activity was.
Looking forward, wind energy continues to be weak, so any
thunderstorm will have a hard time getting organized. We have also
lack forcing, but we do have the warm temperatures and instability
that comes from that, and as clusters of storms work east out of the
Plains towards southern Indiana and central Kentucky, the question
will be how much instability will be in the area for the advancing
convection.
As ground temperatures warm and low level lapse rates increase, it's
easier to get gusty winds at the surface. The region is expected to
remain fairly cloudy today which will help limit diurnal warming,
but CAMs show MLCAPE values reaching to around 1,500 J/kg across
southern Indiana and into the Bluegrass region of Kentucky. Mainly
south of the Ohio River and west of Interstate 65 with maybe a few
pockets in the Lake Cumberland area, MLCAPE values could reach to
near 2,300 J/kg or so, and MUCAPE values could climb to 2,700-2,800
J/kg. With the weak shear, tornadoes aren't likely, and lightning
and gusty winds remain the greatest threat from any thunderstorm
today. Hail is also possible given the instability, but due to the
lack of shear and high moisture level with precipitable water values
between 1.5-2", any hail will likely see some melting before
reaching the ground.
This afternoon isolated to scattered convection will likely develop
and work east across the CWA before the main line begins to arrive
on the western edge of the CWA around 21-22z. By this time low level
lapse rates might not be as steep. 30-40 mph wind gusts are probably
likely along this line, and by 2-3 most of the leading line should
be through the CWA with scattered convection remaining until 9-10z
Saturday morning.
Today, high temperatures are expected to reach into the low to mid
80s with tonight's lows dropping to the mid to upper 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 410 AM EDT Fri Jun 6 2025
Saturday, the day should begin fairly dry for most across southern
Indiana and central Kentucky, but as a shortwave in the upper flow
moves east across Iowa/Missouri, its surface low moving across
Missouri will help to produce showers and thunderstorms over parts
of the CWA Saturday evening. Model soundings aren't very impressive
with weak shear and limited instability, but the chance for
scattered convection will last into Saturday night.
By Sunday the region is expected to become mostly dry as an upper
trough pushes the surface low off to the northeast, but some
isolated to scattered convection is possible on Monday before a
large cold front drops to the southeast through the Lower Ohio
Valley. Surface high pressure behind the front is expected to
provide mostly sunny weather well into next week.
Temperature will remain fairly stable this week with highs in the
low to mid 80s and lows mostly in the 60s.
&&
.AVIATION /12Z TAFS THROUGH 18Z SATURDAY/...
Issued at 713 AM EDT Fri Jun 6 2025
This afternoon, isolated to scattered convection is expected to
develop ahead of a line of storms that will move in from the west.
All area TAF sites are expected to be impacted. A heavy downpour
could lower visibilities for a short time. Ceilings this morning
will likely be slow to improve at HNB, but late tonight all area TAF
sites will likely drop to IFR levels or below around 9z or so.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.
&&
UPDATE...SRW
SHORT TERM...KDW
LONG TERM...KDW
AVIATION...KDW
Hazardous weather outlook, Jun 6, 7:46 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
946 AM EDT Fri Jun 6 2025
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071400-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
946 AM EDT Fri Jun 6 2025 /846 AM CDT Fri Jun 6 2025/
This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.
.DAY ONE...This afternoon and tonight.
Thunderstorms are expected this afternoon and evening. The main
threats will be gusty to damaging winds, hail, minor floodig, and
lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms will be possible again on Saturday evening
and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
SRW
In the hours before
Special weather statement, Jun 6, 9:41 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
1041 AM CDT Fri Jun 6 2025
KYZ061-070-061615-
Logan KY-Butler KY-
1041 AM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LOGAN AND WESTERN
BUTLER COUNTIES THROUGH 1115 AM CDT...
At 1041 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Dunmor, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morgantown, Rochester, Woodbury, South Hill, Huntsville, Mining City,
Dimple, Aberdeen, Leetown, and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3709 8690 3710 8690 3711 8689 3713 8690
3713 8691 3714 8693 3718 8692 3718 8689
3719 8691 3721 8691 3722 8689 3723 8688
3731 8677 3731 8676 3733 8671 3717 8661
3710 8663 3700 8690 3707 8694
TIME...MOT...LOC 1541Z 242DEG 22KT 3712 8687
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WebbSpecial weather statement, Jun 6, 9:46 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
1046 AM CDT Fri Jun 6 2025
KYZ023-026-061630-
Hancock KY-Ohio KY-
1046 AM CDT Fri Jun 6 2025
...STRONG THUNDERSTORMS WILL IMPACT HANCOCK AND NORTHERN OHIO
COUNTIES THROUGH 1130 AM CDT...
At 1046 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles south of Masonville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tell City, Hartford, Hawesville, Lewisport, Cannelton, Fordsville,
Taffy, Goering, Ralph, and Shreve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3763 8695 3767 8682 3771 8687 3779 8682
3784 8685 3784 8691 3788 8689 3791 8693
3789 8699 3790 8699 3797 8679 3790 8671
3766 8662 3762 8664 3755 8658 3757 8664
3755 8667 3751 8665 3741 8710 3748 8713
TIME...MOT...LOC 1546Z 245DEG 21KT 3758 8701
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WebbSpecial weather statement, Jun 6, 10:03 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
1103 AM CDT Fri Jun 6 2025
KYZ027-061-062-071-061630-
Grayson KY-Warren KY-Edmonson KY-Butler KY-
1103 AM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BUTLER...SOUTHWESTERN
GRAYSON...NORTHWESTERN WARREN AND NORTHWESTERN EDMONSON COUNTIES
THROUGH 1130 AM CDT...
At 1102 AM CDT, Doppler radar was tracking a strong thunderstorm over
Morgantown, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morgantown, Casey, Lee, Caneyville, Woodbury, Monford, Roundhill,
Mining City, Aberdeen, and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3744 8649 3722 8634 3711 8672 3727 8682
TIME...MOT...LOC 1602Z 241DEG 27KT 3722 8669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CSGNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270763, 1270765, 1270772, 1270773, 1270769, 1270776, 1270774, 1270778, 1270775, 1270779, 1270780, 1270781.